Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Flying_HiGh

Low white blood cell (leukocyte) count

Recommended Posts

Hi everyone!

I just finished my third month of Accutane(see dosage below) and my doctor called me today and told me to stop taking it for a month because my leukocytes kept getting lower and lower.I am terrified!!!So far my face cleared up really well, I haven't got a new pimple since month one, I do have red marks and scarring. I am experiencing some side effects like tiredness, headaches, lack of concentration, mild depression.But my dose is not high and I do skip pills sometimes, maybe once a week. I work out, eat healthy most of the time and don't drink more than a beer a week.I couldn't talk to my doctor but I talked to one of her assistants and asked if there's something I can do to increase the count of leukocytes and he said "NO". They are letting me pick up the medicine(so the ipledge doesn't kick me out) but they won't even let me take one pill(40mg) a week.I'm afraid my acne will come back :cry:

Do you guys know if there's some kind of food or over the counter medicine I can take to increase my leukocytes level?Should I keep taking Accutane like once a week even when my doctor said not to I tried to find information on the web and there are some white blood cell count boosts but prescription is needed and usually those are given to cancer patients on chemo :confused:

Edited by Flying_HiGh

Share this post


Link to post
Share on other sites

Nobody?

Oh well, I got a big monster pimple on my check:( Decided I won't stop it, I took a pill today and will continue taking it once a week. I'm still very upset, it was working so well...

Share this post


Link to post
Share on other sites

Your doctor did the right thing. My doctor continued to prescribe me Isotretinoin even when he had already know that something is not right.

Share this post


Link to post
Share on other sites

It's been a month since I've been taken off Accutane. I haven't got any break out, but my oil started coming back and I don't like that. I was just told that my blood work is normal now and I can continue my course, yay!!! :)

I am a little worried though, what if my white blood cells get low again?Isn't it dangerous?

Share this post


Link to post
Share on other sites

Very dangerous! I'm glad to hear that you listened to your doctor. There are some people who wouldn't have been so strong. Also glad to hear your levels improved!

Share this post


Link to post
Share on other sites
On 7/30/2011 at 12:59 AM, Flying_HiGh said:

It's been a month since I've been taken off Accutane. I haven't got any break out, but my oil started coming back and I don't like that. I was just told that my blood work is normal now and I can continue my course, yay!!! :)

I am a little worried though, what if my white blood cells get low again?Isn't it dangerous?

@Flying_HiGh 

sorry to bother you, but do you have an update? Did you have any more issues after going back to Accutane? 

I know it’s been years, but in in the exact same situation now, and I don’t want to stop taking it! 

Thanks! 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×